?

Log in

No account? Create an account
Operation this-will-most-likely-end-badly is a go!
a really hot geek
your doctor should tell you these things. but of course they dont 
16th-Mar-2007 12:04 am
great...so my antibiotics can cause sever and sometimes fatal side effect. just my luck. i remember reading in scientific american about this antibiotic called clindamycin and how this woman took it for an absess in her tooth and she died two weeks later. i remembered it started with a c and i was like, nah it cant be the same one.

so of course it is. and now online im reading all these warnings and these people sharing their stories about how they ended up in the ER with severe vomiting and bloody stool and all that. and how their loved ones died. great. so i might die from a toothache? i dont think so..

so now i dont know what to do.
Felix- to the left
Comments 
16th-Mar-2007 04:30 am (UTC)
Personally, I would demand an alternative treatment. The risks are just too high. And for what, a toothache? Not worth it. :(
16th-Mar-2007 04:41 am (UTC)
yeah the thing is, i leave tomorrow afternoon to oneonta, where i have absolutely nothing. i just have to stop taking them i guess, and hope that the infection doesnt get worse by wednesday. i cant win. its like one after another with this crap.
16th-Mar-2007 05:02 am (UTC)
Are you using any benzocain? I found that helped more then anything, you need to use it non stop, but it's worth it to not be in pain.
16th-Mar-2007 05:09 am (UTC)
ive been using ambesol and it only really helped dull the severe pain when i was already on the painkillers. is there a stronger one then that? i'll probably check at walmart when im in oneonta :\
16th-Mar-2007 05:15 am (UTC)
Not really my dentist gave me this gel that stays on your tooth, that worked better, but I couldn't find it in stores, she said you can buy it over the counter.
16th-Mar-2007 12:05 pm (UTC)
hmmm...cristina told me to get orajel cause its better. maybe its something like that. ill ask the pharmacist when i get there, they probably know. thanks :)
16th-Mar-2007 05:19 am (UTC)
Just take it.

THere's side effects like that with everything, even your normal drug.


You weren't prescribed it for a toothache. They are for infections.

You will be fine, I promise
(Deleted comment)
16th-Mar-2007 12:01 pm (UTC)
well im not risking being the one in ten people that that it happens to. they are real stories from real people. i dont think they are making them up. horror stories are indeed horrible...and true. so...id rather not have any of that happen to me, even if its a small chance. the risk is too great. and id rather not be vomiting, bleeding or dying if i can help it ;)

but thanks.
16th-Mar-2007 05:29 pm (UTC)
Your greater risk from not taking the antibiotic is having the tooth abcess at which point you will have A TON of pain, lose your tooth, and have a greater risk of being poisoned from the abcessed tooth than the antibiotic. :)
16th-Mar-2007 05:48 pm (UTC)
i doubt all that will happen by wednesday LOL. besides ive been taking it for a few days now so whatever was there is already on its way to being killed and will hold by the time i go to the dentist. ive dealt with the ton of pain so i think ill manage. somehow this pain seems better than bloody diarrhea lol
16th-Mar-2007 06:05 pm (UTC)
I looked at the adverse events rate (my husband does this for a living) and seriously the risk is massively low.

Plus, its SUPER BAD NEWS to stop an antibiotic in the middle. You really need to run the full course. If you don't, then you run the risk of NOT killing off the infection entirely, and the infection then becomes RESISTANT to antibiotics.

Seriously, this is a huge reason why we have so many infections that are resistant to antibiotics.

In addition, if you took it for a few days without the bloody diarreah, then you're not going to get it. Whenever you have a reaction to a drug you ALWAYS have it within the first time or two of taking it.

i.e. You're not going to take a drug for 2 or 3 days and then suddenly get the bloody diareah reaction.
17th-Mar-2007 04:24 pm (UTC)
actually most of the people got it one to two weeks after they already finished the course of these antibiotics.

i know all the risks of taking and not taking the antibiotics. thanks for the concern, but i got it!
16th-Mar-2007 04:01 pm (UTC)
Clindamycin does suck for me. Its one of the only antibiotics that does make me sick to my stomach and I got an awful yeastie from it too. When I have my real bad toothache pain, i go out and buy one of those toothache kits that you can buy at any drugstore, with the temporary filling material in it, and the "toothache oil"..which is just really concentrated clove oil. It burns if you get it on your tongue, but it works good. Buy one of those, and then coat your tooth with the oil, and if you can, squirt some anbesol up inside the tooth..and then pack and fill it with the temporary filling material, that at least keeps anything (ie: water, cold air, food, smoke, etc.) from getting in there and irritating your tooth. If you dont feel comfortable taking the antibiotic, then don't do it. But usually, if you actually read about all of the side effects, you usually get them because your mind brings them about. Clindamycin is a very widespread antibiotic, actually, the guy who lives downstairs at my parents' house, Larry, is on them right now for a tooth infection, and they helped him a lot, and he has severe health problems, like gout and liver disease, and he isn't suffering bad effects from them, so maybe you should just take them.
16th-Mar-2007 05:46 pm (UTC)
the thing is, the tooth is already filled. it just needs a root canal. i posted all about it all week so im not gonna get into it again. but yeah, im wary of taking the meds cause i know my body and i just dont feel comfortable with it. the side effects that im worried about are not really the kind you make up in your head, and im not willing to risk my life on the offchance that maybe i'll be one of the lucky ones. ill just live through the pain. ive dealt with worse ;)

but thanks. i might take it one more day and its always good to hear reasurance!
16th-Mar-2007 09:32 pm (UTC)
GET OFF OF THE ANTIBIOTIC. That's what I'd do, then I'd go bitch at my doctor for a different one that doesn't cause DEATH.
17th-Mar-2007 04:26 pm (UTC)
yeah seriously. im mad that doctors dont even mention these side effects when they give them to you. its rediculous!
This page was loaded Oct 21st 2018, 6:27 am GMT.